Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 141, NWS Atlanta, GA

April 4, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2008, 3:18 PM EDT for 4 counties in Georgia. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2008, 3:18 PM EDT (19:18 UTC)
Expired
Apr 4, 2008, 4:00 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 3:30 PM EDTHAIL 0.88Rome, GA
Apr 4, 3:30 PM EDTHAIL 1Rome, GA
Apr 4, 3:33 PM EDTHAIL 0.751 E Rome, GA
Apr 4, 3:40 PM EDTHAIL 1.751 S Shannon, GA
Apr 4, 3:50 PM EDTHAIL 0.882 W Adairsville, GAHAIL LASTED APPROXIMATELY 5 MINUTES AND POWER WAS OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:27 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 041919
SVRFFC
GAC015-055-115-129-042000-
/O.NEW.KFFC.SV.W.0141.080404T1918Z-080404T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA
  SOUTHEASTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  FLOYD COUNTY IN NORTHWEST GEORGIA
  GORDON COUNTY IN NORTHWEST GEORGIA

* UNTIL 400 PM EDT

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED 2 MILES
  SOUTHEAST OF JAMES H. FLOYD STATE PARK OR ABOUT 5 MILES NORTHWEST OF
  ROME...MOVING EAST-NORTHEAST AT 45 MPH. ANOTHER STRONG TO SEVERE 
  STORM WAS LOCATED 6 MILES WEST-SOUTHWEST OF ROME...ALSO MOVING
  EAST-NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHANNON...EVERETT SPRINGS...OOSTANAULA...ADAIRSVILLE...CALHOUN...
  FOLSOM...NICKELSVILLE...REDBUD AND AUDUBON.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3412 8542 3447 8534 3461 8500 3461 8494
      3461 8493 3461 8492 3461 8474 3431 8473
TIME...MOT...LOC 1918Z 249DEG 40KT 3438 8524

$$
3 follow-up statements
000 
WWUS52 KFFC 041931
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT FRI APR 4 2008

GAC055-041940-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
CHATTOOGA GA-
330 PM EDT FRI APR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATTOOGA COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3417 8531 3443 8521 3444 8517 3454 8512
      3461 8500 3461 8474 3431 8473
TIME...MOT...LOC 1930Z 243DEG 37KT 3429 8514

$$

GAC015-115-129-042000-
/O.CON.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
BARTOW GA-FLOYD GA-GORDON GA-
330 PM EDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GORDON...EASTERN FLOYD AND NORTHERN BARTOW COUNTIES...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROME...MOVING EAST-NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARMUCHEE...SHANNON...PINSON...EVERETT SPRINGS...PLAINVILLE...
OOSTANAULA...ADAIRSVILLE...SUGAR VALLEY...CALHOUN...BLACKWOOD...
FOLSOM...RESACA...FARMVILLE...SONORAVILLE...REDBUD...NICKELSVILLE AND
AUDUBON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3417 8531 3443 8521 3444 8517 3454 8512
      3461 8500 3461 8474 3431 8473
TIME...MOT...LOC 1930Z 243DEG 37KT 3429 8514

$$
000 
WWUS52 KFFC 041941
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT FRI APR 4 2008

GAC015-115-129-042000-
/O.CON.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
BARTOW GA-FLOYD GA-GORDON GA-
341 PM EDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GORDON...EASTERN FLOYD AND NORTHERN BARTOW COUNTIES...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SHANNON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL HAS BEEN
REPORTED WITH THIS STORM AS IT PASSED THROUGH ROME.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...OOSTANAULA...ADAIRSVILLE...SUGAR VALLEY...CALHOUN...
BLACKWOOD...RESACA...FOLSOM...FARMVILLE...SONORAVILLE...REDBUD...
NICKELSVILLE AND AUDUBON.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3417 8531 3443 8521 3444 8517 3454 8512
      3461 8500 3461 8474 3431 8473
TIME...MOT...LOC 1941Z 245DEG 36KT 3432 8502

$$
000 
WWUS52 KFFC 041951
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT FRI APR 4 2008

GAC115-041959-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
FLOYD GA-
349 PM EDT FRI APR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3424 8502 3434 8502 3435 8501 3440 8501
      3441 8505 3450 8501 3459 8494 3461 8474
      3431 8473
TIME...MOT...LOC 1949Z 249DEG 39KT 3433 8492

$$

GAC015-129-042000-
/O.CON.KFFC.SV.W.0141.000000T0000Z-080404T2000Z/
BARTOW GA-GORDON GA-
349 PM EDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL GORDON AND NORTHERN BARTOW COUNTIES...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 3
MILES SOUTH-SOUTHWEST OF ADAIRSVILLE...MOVING EAST-NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALHOUN...BLACKWOOD...FOLSOM...FARMVILLE...SONORAVILLE...REDBUD AND
AUDUBON.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3424 8502 3434 8502 3435 8501 3440 8501
      3441 8505 3450 8501 3459 8494 3461 8474
      3431 8473
TIME...MOT...LOC 1949Z 249DEG 39KT 3433 8492

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:17 AM EDT, 10 hours 1 minute earlier.

Area forecast discussion, Apr 4, 5:17 AM EDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT FRI APR 4 2008

.SHORT TERM /TODAY THROUGH SUNDAY/...
MAIN CONCERNS FOR TODAY ARE WHEN...OR IF...WEDGE BREAKS AND
POSSIBILITY FOR SEVERE THUNDERSTORMS. MODELS ARE SCOURING OUT THE
WEDGE THIS MORNING. HOWEVER...THE MODELS TEND TO BE A BIT TOO FAST
WITH RESPECT TO THIS KIND OF FEATURE. WITH STRONG SOUTHERLY FLOW
DEVELOPING ACROSS THE REGION THE WEDGE SHOULD BEGIN RETREATING BY
LATE MORNING...BUT WILL LIKELY HOLD ON WELL INTO THE AFTERNOON ACROSS
THE NORTHEAST. MODELS ARE INDICATING THAT THE ATMOSPHERE OVER THE
FORECAST AREA WILL BECOME MODERATELY UNSTABLE BY THIS AFTERNOON
ACROSS NORTH AND CENTRAL GEORGIA. COMBINED WITH MODERATE LOW LEVEL
SHEER AND AN APPROACHING COLD FRONT...ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE. BEST CHANCES WILL BE ACROSS THE WEST AND NORTHWEST
WHERE BETTER LIFT WILL BE AVAILABLE OUT AHEAD OF THE FRONT...AND
WEDGE SHOULD BE GONE BY KATE MORNING. A COLD FRONT PUSHES INTO
NORTHWEST GEORGIA BY LATE TODAY...SLOWLY WORKING ITS WAY INTO CENTRAL
GEORGIA BY SATURDAY MORNING. THIS SHOULD BE THE MAIN FOCUS FOR
ORGANIZED CONVECTION. DRIER AIRMASS MOVES INTO THE FORECAST AREA
SATURDAY NIGHT THROUGH SUNDAY SHUTTING OFF THE RAIN CHANCES FOR THE
REMAINDER OF THE SHORT TERM FORECAST PERIOD.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PATTERN NOT WELL DEFINED THROUGH THE EXTENDED FORECAST PERIOD. MODELS
ARE PUSHING A COLD FRONT INTO THE TENNESSEE VALLEY BY MID WEEK...BUT
THERE APPEARS TO BE LITTLE IMPETUS TO DRIVE THE FRONT INTO GEORGIA.
INCREASED MOISTURE AHEAD OF THIS SYSTEM CALLS FOR AT LEAST A SLIGHT
CHANCE OF PRECIPITATION. UPPER LEVEL PATTERN SHOWS SIGNS OF BECOMING
MORE AMPLIFIED THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD
WITH GENERAL SOUTHWEST FLOW ALOFT OVER GEORGIA. THIS WOULD HELP TO
KEEP AT LEAST LOW POPS IN THE FORECAST THROUGH THE END OF THE WEEK.

&&

.AVIATION...
THE COOL EASTERLY WEDGE HAS RESULTED IN LIFR CIGS/VIS ACROSS THE
ATLANTA AREA THIS MORNING. MODEL GUIDANCE HOLD LIFR CIGS DOWN UNTIL
18Z OR SO. THIS SEEMS A BIT LONG AND THEREFORE PREFER TO SHOW A
GRADUAL IMPROVEMENT OF CIGS THROUGH THE MORNING HOURS AS THE WEDGE
SLOWLY RETREATS NORTHWARD AS WINDS BECOME MORE SOUTHERLY. WILL
PROBABLY STAY CLOSE TO CURRENT TAF PATTERN AND SHOW IFR CIGS BY
14Z...THEN MVFR CIGS BY 16Z. MAY HOLD ONTO MVFR CIGS (BKN025) IN
ATLANTA AREA UNTIL TOWARD 20Z TO ALLOW AMPLE TIME TO GET DEEP INTO
THE WARM SECTOR. AT THIS TIME...NOT EXPECTING MUCH OF A TSTM THREAT
IN THE ATLANTA AREA UNTIL MID AFTERNOON WHEN ISOLATED STORMS DEVELOP
AHEAD OF THE COLD FRONT. MODELS SUGGEST A SQUALL LINE MIGHT BRING
STRONG/SEVERE TSTMS TO ATLANTA SOMETIME BETWEEN 00Z-05Z. SPC DOES
HAVE THE AREA IN A SLIGHT RISK TONIGHT. RAIN SHOWERS WILL LINGER  IN
ATLANTA AREA AFTER 06Z ALONG WITH THE MVFR CIGS. HOWEVER...SUSPECT
THE TSTM THREAT WILL MOVE SOUTH OF ATL BETWEEN 06-09Z AS THE FRONT
SLIPS INTO CENTRAL GA. WINDS WILL PROBABLY GET GUSTY IN THE
AFTERNOON AS THEY GO SOUTH...THEN SW AHEAD OF THE FRONT. WINDS
SHOULD BEGIN TO DIMINISH A BIT DURING THE EVENING HOURS AS THE
FRONTAL TROUGH SLIPS INTO GA. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  59  69  47  72 /  60  70  60  10  10
ATLANTA         73  59  68  49  72 /  70  70  60  10  10
BLAIRSVILLE     67  54  63  42  71 /  80  90  50  10  10
CARTERSVILLE    73  56  67  46  73 /  80  80  50  10  10
COLUMBUS        80  63  73  52  78 /  50  70  70  10  10
GAINESVILLE     68  57  66  49  72 /  80  80  60  10  10
MACON           80  64  74  50  76 /  40  60  70  20  20
ROME            75  56  67  45  76 /  90  90  50  10  10
PEACHTREE CITY  75  59  69  46  74 /  60  70  60  10  10
VIDALIA         82  66  79  54  78 /  30  40  70  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20

In the hours before

Special weather statement, Apr 4, 1:17 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT FRI APR 4 2008

GAZ001-041745-
117 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE COUNTY UNTIL
145 PM EDT...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE
COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RISING FAWN...CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND
AND WILDWOOD.
Special weather statement, Apr 4, 2:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT FRI APR 4 2008

GAZ002>004-041900-
223 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN EASTERN WALKER
...WHITFIELD AND CATOOSA COUNTIES UNTIL 300 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES SOUTHWEST OF FORT OGLETHORPE TO 9
MILES WEST OF NAOMI...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
WHITFIELD AND CATOOSA COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE ROSSVILLE...ROCK SPRING...FORT
OGLETHORPE...NAOMI...LAKEVIEW...BOYNTON...GRAYSVILLE...RINGGOLD...
INDIAN SPRINGS...TUNNEL HILL...DALTON...ROCKY FACE AND VARNELL.
Special weather statement, Apr 4, 3:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT FRI APR 4 2008

GAZ011-019-041930-
301 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FLOYD AND CHATTOOGA
COUNTIES UNTIL 330 PM EDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CHATTOOGAVILLE...MOVING EAST AT
40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FLOYD AND
CHATTOOGA COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE CHATTOOGAVILLE...COOSA...LYERLY...HOLLAND...
BERRYTON...JAMES H. FLOYD STATE PARK...SUMMERVILLE...LINDALE...
TRION...ROME...TIDINGS...ARMUCHEE...PINSON...EVERETT SPRINGS AND
SHANNON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 4, 3:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT FRI APR 4 2008

GAZ004-005-041930-
304 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WHITFIELD AND MURRAY
COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY FACE TO 7 MILES SOUTHWEST OF
DALTON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITFIELD
AND MURRAY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ROCKY FACE...VARNELL...DALTON...DAWNVILLE...
GREGORY...SUMAC...ETON...CHATSWORTH...TENNGA...FORT MOUNTAIN STATE
PARK...CISCO AND CRANDALL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:51 PM EDTSevere Thunderstorm WarningFFCDade, Walker39 min
Apr 4, 2:11 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker49 min
Apr 4, 4:00 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens45 min
Apr 4, 4:04 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard41 min
Apr 4, 4:23 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fayette, Fulton, Henry55 min
Apr 4, 4:26 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding, Polk49 min
Apr 4, 4:42 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Lumpkin, Pickens37 min
Apr 4, 5:03 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard28 min
Apr 4, 5:07 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton38 min
Apr 4, 5:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk46 min
Apr 4, 5:16 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale, Walton44 min
Apr 4, 5:59 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup46 min
Apr 4, 6:00 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson33 min
Apr 4, 6:12 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Pike, Spalding16 min
Apr 4, 6:25 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Haralson, Paulding, Polk20 min
Apr 4, 6:33 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup42 min
Apr 4, 6:50 PM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Morgan, Oconee40 min
Apr 4, 6:55 PM EDTSevere Thunderstorm WarningFFCOglethorpe35 min
Apr 4, 7:06 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding39 min
Apr 4, 7:29 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Wilkes46 min
Apr 4, 7:37 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Rockdale38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.